MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; BILIARY STENT
Model Number EX090401CD
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 09/2020).
 
Event or Problem Description
It was reported that after successful stent deployment, the tip of the delivery system allegedly broke and detached inside the patient.It was further reported that the tip was removed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided, and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of the returned delivery system a tip detachment was confirmed.Upon investigation the deployment mechanism was found in used condition because the stent had been deployed inside patient; the inner catheter tip was missing.A definite root cause for the reported event could not be determined.Labeling review: based on the lot number reported, the instructions for use (ifu) were supplied with the product.They are currently valid, and therefore relevant for review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently addressed the potential risks.Regarding preparation the ifu state: 'flush the inner lumen of the device with saline prior to use.' regarding accessories the packaging labels indicate the use of a 6f introducer and a.035" guidewire.The ifu further states: if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.Furthermore, the ifu state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' regarding predilation the ifu states: 'predilation of the lesion should be performed using standard techniques.'.H10: d4(expiry date: 09/2020), g4.H11: h3, h6(results, conclusion), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9306354
Report Number9681442-2019-00211
Device Sequence Number13919441
Product Code FGE
UDI-Device Identifier04049519000473
UDI-Public(01)04049519000473
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX090401CD
Device Catalogue NumberEX090401CD
Device Lot NumberANCW0909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1